Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 286, NWS Shreveport, LA

August 21, 2000Nacogdoches County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 21, 2000, 5:50 PM CDT for Nacogdoches County, Texas. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Aug 21, 2000, 5:50 PM CDT (22:50 UTC)
Expired
Aug 21, 2000, 6:15 PM CDT
In force
25 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Nacogdoches County, TX

The radar

The Shreveport radar (KSHV), 121 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 5:55 PM CDTThunderstorm Wind 76 MNacogdoches, TXNumerous trees, limbs and branches down. One large pine tree fell across a new vehicle, a pickup truck and a home. The storm entered the county from the east, crossed Hwy 7 and moved through the city striking the Stephen F. Austin University were the wind spe

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 496 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
496 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1786 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 212251
SVRSHV
TXC347-212315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
550 PM CDT MON AUG 21 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NACOGDOCHES COUNTY IN TEXAS

* UNTIL 615 PM CDT

* AT 550 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES EAST OF
  NACOGDOCHES...MOVING WEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NACOGDOCHES AT 615 PM CDT

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH.  
IF YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. BOATERS ON AREA 
LAKES SSHOULD HEAD FOR PORT OR A SHELTER.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  NACOGDOCHES COUNTY IN TEXAS
UNTIL 615 PM CDT.

LAT...LON 3146 9442 3164 9439 3171 9476 3149 9480

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:45 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Aug 21, 2:45 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CDT MON AUG 21 2000

HIGH PRESSURE RIDGE WILL CONTINUE TO REMAIN STATIONARY OVER THE FOUR
STATE REGION THROUGH THE FORESEEABLE FUTURE. MOISTURE FROM THE EAST
HAS MADE ITS WAY INTO THE EASTERN PORTIONS OF THE CWA AS EVIDENT BY
ISOLATED TO WIDELY SCATTERED CONVECTION. MORE THAN LIKELY...THIS
AREA OF MOISTURE WILL BE AROUND FOR A DAY OR TWO...SO CONTINUING
WITH WIDELY SCATTERED AFTERNOON AND EVENING POPS EASTERN ZONES.
ADJACENT AREAS WILL EXPERIENCE SOME ISOLATED ACTIVITY AS PRECIP
BUILDS AND MOVES EAST AND DISSIPATES AS THE CONVECTION ENCOUNTERS
DRIER AIR. THE MOISTURE IS HAVING LITTLE EFFECT ON AFTERNOON
TEMPERATURES...AND THE HIGHER DEWPOINTS ARE RESULTING IN HIGHER HEAT
INDICES. THUS WILL HIGHLIGHT EAST ZONES WITH AFTERNOON HEAT INDEX
VALUES NEAR 105 FOR TUESDAY.

MOS TEMPS STILL TOO LOW IN MOST CASES...SO WILL CONTINUE WITH
PERSISTENCE.

SHV 075/102 076/102 11-1
MLU 073/101 074/100 2211
TXK 076/101 076/102 -1--
TYR 076/100 077/100 0000
LFK 071/101 070/100 2211

.SHV...NONE.

14

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 5:56 PM CDTSevere Thunderstorm WarningSHVShelby34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.